Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 9, 2003, 8:49 AM CDT for Coryell County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2003, 8:49 AM CDT (13:49 UTC)
- Expired
- Oct 9, 2003, 10:45 AM CDT
- In force
- 116 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Coryell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 091352 FFWFTW TXC099-091545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 849 AM CDT THU OCT 9 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... CORYELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1045 AM CDT * AT 849 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING TO FALL OVER THE EASTERN PORTIONS OF CORYELL COUNTY IN THE AREA BETWEEN GATESVILLE...OGLESBY...AND THE GROVE. RADAR ESTIMATES THAT BETWEEN 3 AND 4 INCHES HAS FALLEN DURING A ONE HOUR PERIOD ENDING AT 845 AM CDT. AT LEAST ONE HOME IS FLOODED IN OGLESBY AND WATER IS COVERING THE ROAD ON HIGHWAY 36 JUST WEST OF THE GROVE. AN ADDITIONAL TWO INCHES OF RAIN IS LIKELY BEFORE ENDING BY LATE MORNING. * OTHER LOCATIONS IN THE WARNING INCLUDE GATESVILLE...OGLESBY... AND THE GROVE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3146 9786 3135 9780 3134 9748 3149 9755 $$ ROBBINS
1 follow-up statement
000
WGUS74 KFWD 091409
FFSFTW
TXC099-091545-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 AM CDT THU OCT 9 2003
...A FLASH FLOOD WARNING CONTINUES FOR CORYELL COUNTY UNTIL 1045 AM
CDT...
VERY HEAVY RAIN CONTINUES TO FALL FROM GATESVILLE TO MOODY.
OBSERVERS ARE REPORTING THAT NEARLY 6 INCHES OF RAIN HAS FALLEN
SINCE MIDNIGHT IN GATESVILLE. ONE SPOTTER REPORTS LEON RIVER NEAR
BANKFULL IN GATESVILLE. SEVERAL ROAD CLOSURES HAVE BEEN REPORTED BY
THE SHERIFFS OFFICE INCLUDING HIGHWAY 36 BETWEEN FLAT AND THE
GROVE...COUNTY ROADS 185 AND 188 IN THE IRELAND COMMUNITY...AND
HIGHWAY 116 AT HARD BARGAIN MOUNTAIN. AT LEAST ONE HOME IS FLOODED
IN THE OGLESBY AREA. RAIN CONTINUES TO FALL AT A RATE OF TWO TO
THREE INCHES AN HOUR OVER MUCH OF CORYELL COUNTY AND ADDITIONAL
FLOODING IS LIKELY. SEEK HIGHER GROUND IMMEDIATELY IF YOU ARE IN A
FLOOD PRONE AREA.
LAT...LON 3144 9751 3133 9745 3130 9750 3129 9791
3148 9792
$$
ROBBINSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 7:25 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 9, 7:25 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 725 AM CDT THU OCT 9 2003 .UPDATE... WE WILL UPDATE ZONES TO REFLECT CURRENT TRENDS. PCPN ENDING NORTHERN HALF...BUT A FEW SHOWERS MAY LINGER OR REDEVELOP THROUGH THE MORNING. WILL RETAIN HEAVY RAIN WORDING SOUTHERN HALF. /ROBBINS && .PREVIOUS DISCUSSION... LARGE AREA OF RAIN WILL CONTINUE TO ADVANCE EAST AHEAD OF APPROACHING DEEP-LAYER TROUGH. EXPECT THAT THE TROUGH AXIS WILL CLEAR CWA BY SUNSET WITH RAIN ENDING FROM WEST TO EAST THIS AFTERNOON. RAINFALL MAY BE LOCALLY HEAVY CENTRAL AND EASTERN ZONES WHERE H8 MOISTURE CONVERGENCE IS EXPECTED TO INCREASE DURING THE MORNING. THIS IS IMPLIED IN VAD WIND PROFILE SHOWING INCREASING LLJ OVER THE AREA. MESO-ETA AND RUC PAINT GREATER THAN 1 INCH QPF VALID FOR THE 6-H PERIOD BETWEEN 12Z AND 18Z OVER EASTERN SECTIONS. THUS...WE WILL CONTINUE HEAVY RAIN WORDING ALL ZONES EXCEPT NW WHERE PCPN IS SCATTERING OUT RATHER QUICKLY. WOULD NOT BE SURPRISED TO SEE AN URBAN/SMALL STREAM ADVISORY ISSUED HERE OR THERE TODAY...ESPECIALLY ACROSS CENTRAL AND SW ZONES WHERE RAIN HAS BEEN A BIT HEAVIER OVERNIGHT...BUT THE OVERALL FLOOD/FLASH FLOOD THREAT APPEARS TO BE VERY SMALL GIVEN THE PROGRESSIVE NATURE OF THIS SYSTEM AND RELATIVELY LOW STORM TOTALS THUS FAR. SKIES SHOULD STAY MOSTLY CLOUDY ALL DAY...BUT CLOUDS MAY BREAK AFTER DARK. IF THIS HAPPENS...FOG MAY BECOME A PROBLEM BY MORNING FRIDAY. FOR NOW...I WILL HOLD OFF ON FOG IN THE FORECAST UNTIL IT BECOMES MORE APPARENT THAT SKIES WILL INFACT CLEAR TONIGHT. FEEL THAT ALL GUIDANCE HAS A POOR HANDLE ON DEW POINTS AS THEY HAVE INITIALIZED DFW SFC DEWPOINT SOME 3 TO 5 DEGREES TOO LOW. ALSO...THEIR TENDENCY TO DROP DEWPOINTS THROUGH THE DAY AND INTO THE NIGHT SEEMS UNREASONABLE IN LIGHT OF ABUNDANT GROUND MOISTURE AND VIRTUALLY NO DRY-AIR ADVECTION. WE EXPECT WINDS TO REMAIN SOUTH TO SOUTHEASTERLY THROUGH FRIDAY MORNING...KEEPING OUR SFC DEWPOINTS (AND CONSEQUENTLY OUR OVERNIGHT LOWS) A CATEGORY OR SO HIGHER THAN INDICATED BY MOS. DFW 77 70 83 66 / 40 10 0 0 ACT 79 70 85 66 / 90 20 0 0 PRX 75 69 81 66 / 40 20 0 0 DTO 76 69 82 66 / 30 10 0 0 TKI 76 69 82 66 / 30 10 0 0 DAL 77 70 83 66 / 40 10 0 0 TRL 77 70 83 66 / 40 20 0 0 CRS 79 70 84 66 / 80 20 0 0 TPL 79 70 85 66 / 90 20 0 0 .FWD... TX...NONE.
Hazardous weather outlook, Oct 9, 5:00 AM CDT, 3 hours 49 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-092300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT THU OCT 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS IN THE NORTHWEST TODAY...WITH WIDESPREAD RAIN AND OCCASIONAL EMBEDDED THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS. THE PRECIPITATION WILL END FROM THE WEST THIS AFTERNOON. ISOLATED HEAVY RAIN IS POSSIBLE OVER ALL BUT THE NORTHWEST...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY OVER ALL OF NORTH TEXAS. AT THE PRESENT TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:21 AM CDT | Flash Flood Warning | FWD | McLennan | 114 min |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.